Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


another round: Peg intron Vs. Pegasys
May 20, 2003

Hello Doctor: I want to thank you so much for your lovely work. My father has stopped the Peg intron and rebetol in Feb after being on medication for a yr without getting undetectable level, however, his virus dropped to about 40k or even lower. and his enzymes are almost in the normal level but not really in the normal range. Now he stopped since feb 28. His liver functions have gone up but he will be probably be on vacation till july, is that a good time frame to stop and be on vacation (feb-july)? Now, what should he be considering? I heard pegsys has less side effects? My father, has suffered from peg intron, but his overall blood results were good when he was taking the peg intron; should he re take the same combo? he managed with it. What should he consider now? if pegsys, what should be the dosage, he is about 150pds! how about rebetol? how many pills? My father is overseas, and i need to go to his doctor with some instuctions.

Thank you so much.

Response from Dr. Dieterich

Many people try the other peg after failing one. It would not be unreasonable to try Pegasys after failing Pegintron. The dose is all the same 180 micrograms per week. The dose of ribavirin would be the same as he took before which should have been five pills per day usually 3 in the AM and 2 in the PM taken with food. Wish him luck! DTD



Previous
Nanny with Hepititis B
Next
Questions from a former Blood Donor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement